MAUDE Adverse Event Report: ACCURAY INCORPORATED CYBERKNIFE TREATMENT DELIVERY SYSTEM; MEDICAL LINEAR ACCELERATOR

ACCURAY INCORPORATED CYBERKNIFE TREATMENT DELIVERY SYSTEM; MEDICAL LINEAR ACCELERATOR
Model Number M6
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that a transformer within the x-ray generator of cyberknife treatment delivery system caught fire during installation.
 
Additional Manufacturer Narrative
Generator will be fully investigated to determine if further action is needed.
 
Additional Manufacturer Narrative
During system installation, the generator was not powering on correctly.The field service engineer (fse) replaced two boards within the generator as part of troubleshooting.After the replacements, the generator would not power on fully.Other connections were checked but no issue was observed.The generator was powered on once more and the transformer caught on fire.The fse extinguished the fire.Smoke was observed in the room but did not set off fire alarms.The room the generator is in, is separate from the patient treatment room.The fire did not spread beyond the transformer.No injury was reported.The generator was replaced.The original generator was shipped to accuray for inspection and then returned to the supplier for further investigation.Internal investigation revealed a misregistered connector on the control drac pcb, and a cracked power resistor on the input of the transformer in question.Final conclusion is the root cause of the fire was believed to be related to the power resistor failure.Supplier has confirmed this was a unique incident and no generators in production were identified to have a similar issue.No further action is needed.

Brand Name
CYBERKNIFE TREATMENT DELIVERY SYSTEM
Common Device Name
MEDICAL LINEAR ACCELERATOR
Manufacturer (Section D)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer (Section G)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer Contact
daniel biank
1240 deming way
madison, WI 53717
6088242971
MDR Report Key12711568
Report Number3003873069-2021-00004
Device Sequence Number4957470
Product Code IYE
UDI-Device Identifier00811376030016
UDI-Public010081137603001611210909
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown